MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number SD300BA
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned therefore no analysis could be performed.Root cause could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the bronchoscopy adaptor required excessive force to remove from the bronchoscope, which caused damage to the bronchoscope, loosening the instrument channel, allowing biomatter to accumulate under the device's o-ring, which cannot be cleaned, disinfected and/or removed during reprocessing.It allegedly contributed to a patient infection.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient was seen in (b)(6) 2016, diagnosed with dermatomyositis and started on prednisone, methotrexate and hydrochloroquine.Patient was then seen later for multiobar pna, pseudomonas.Patient received a chest x-ray and oxygen.Patient was treated with zosyn in the hospital and discharged with levaquin for 14 days.

Brand Name
EDGE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key8107116
Report Number3004962788-2018-00068
Device Sequence Number14019893
Product Code JAK
UDI-Device Identifier10884521199507
UDI-Public10884521199507
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD300BA
Device Catalogue NumberSD300BA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient Weight88